Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 16, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Nov 15, 2007, 3:07 AM EST. It took effect at Nov 15, 2007, 9:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2007, 3:07 AM EST (08:07 UTC)
- In effect from
- Nov 15, 2007, 9:00 AM EST
- Expired
- Nov 15, 2007, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 150807 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 307 AM EST THU NOV 15 2007 NCZ103-104-152300- /O.NEW.KMHX.WI.Y.0016.071115T1400Z-071115T2300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 307 AM EST THU NOV 15 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. STRONG WINDS ASSOCIATED WITH A COLD FRONT PASSING THROUGH THE AREA TODAY WILL CREATE WINDS OF 25 TO 35 MPH ALONG THE OUTER BANKS PORTIONS OF DARE AND HYDE COUNTIES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS72 KMHX 152306 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 606 PM EST THU NOV 15 2007 NCZ103-104-160015- /O.EXP.KMHX.WI.Y.0016.000000T0000Z-071115T2300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 606 PM EST THU NOV 15 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND WILL REMAIN SO OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:32 AM EST, 35 minutes earlier.
Area forecast discussion, Nov 15, 2:32 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
232 AM EST THU NOV 15 2007
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH EASTERN NORTH CAROLINA THIS
MORNING AND WILL MOVE OFF THE COAST EARLY THIS AFTERNOON. HIGH
PRESSURE BEHIND THE FRONT OVER THE SOUTHERN PLAINS TODAY WILL MOVE
EAST...MOVING OFF THE SOUTHEAST COAST ON SATURDAY. A DRY COLD FRONT
WILL PASS THROUGH FROM THE NORTH ON SUNDAY. ANOTHER COLD FRONT WILL
APPROACH FROM THE WEST LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
BOTH 00Z GFS/NAM IN VERY GOOD AGREEMENT ON TIMING OF FRONTAL PASSAGE
AND ACCEPTED. THE FRONT WILL MOVE OFF THE COAST AROUND 18Z. MADE NO
CHANGE TO THE TIMING AND AMOUNT OF PRECIP. IT LOOKS LIKE A HIGH
POP/LOW QPF EVENT. PRECIP AMOUNTS LOOK UNIMPRESSIVE...GENERALLY
AROUND 3/4 INCH. INSTABILITY VERY LIMITED BUT STRONG FORCING ALONG
THE FRONT MAY TRIGGER ISOLATED THUNDER SO LEFT IN THE MENTION. BACK
EDGE OF PRECIP SHIELD WILL MOVE OFF THE OUTER BANKS THIS EVENING.
WIND FIELD WITH THE FRONT WILL BE ENOUGH FOR A WIND ADVISORY BUT
ONLY FOR THE OUTER BANKS PORTIONS OF DARE AND HYDE THROUGH THIS
EVENING.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
COLD DRY AIR BUILDS IN FOR LATE IN THE WEEK. HIGHS ON FRIDAY ONLY
REACHING THE LOWER TO MID 50S DESPITE FULL SUNSHINE. DECOUPLING A
GOOD BET FRI NITE WITH POTENTIAL FOR SUBFREEZING TEMPS INLAND BY
EARLY SAT MORN. TEMPERATURE MODERATION WILL HIGHLIGHT THE WEEKEND AS
RETURN FLOW SETS UP WITH HIGH PRES MOVING OFFSHORE.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE HIGH OVER THE SOUTHEAST WILL MOVE OFF THE COAST OF GA/FL BY
SUNDAY MORNING. A WEAK BNDRY DROPS THRU THE AREA ON SUNDAY BUT
MOISTURE AND FORCING APPEAR TOO LIMITED FOR SIGNIFICANT PCPN. HIGH
PRESSURE OVER THE GREAT LAKES ON SUNDAY WILL BUILD INTO THE
CAROLINAS FOR EARLY NEXT WEEK BUT WONT LINGER LONG AS IT WILL MOVE
OFF THE COAST BY MIDWEEK. MODELS ARE HINTING AT ANOTHER STRONG FRONT
APPROACHING FROM THE WEST LATE IN THE WEEK.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
MAINLY VFR EXPECTED UNTIL MID TO LATE MORNING THEN EXPECT A PERIOD
OF MVFR/ISOLD IFR IN BAND OF SHRA/POSS TSRA WITH FRONT. EXPECT GUSTY
SW WINDS TO DEVELOP AFTER SUNRISE THEN A BURST OF WNW WINDS WITH
FROPA EARLY AFTN. VFR SHLD DEVELOP LATER THIS AFTN AS MOISTURE AND
FRONT SHIFT OFFSHR. NW WINDS WILL DIMINISH THIS EVENING.
MAINLY VFR THROUGH EXTENDED PERIOD WITH HIGH PRES DOMINANT FEATURE
WITH ONLY HIGH BASED CLOUD COVER WITH WEAK FRONT ON SUNDAY.
&&
.MARINE...
WL MAINTAIN GALE WARNING ALL WTRS...MAINLY FOR GUSTS JUST AHEAD AND
BEHIND THE COLD FRONT. SW WINDS WILL INCREASE THROUGH THE MORNING AS
GRDNT TIGHTENS AHEAD OF THE STRONG COLD FRONT. POSS GUSTS TO GALE
FORCE AHEAD OF FRONT ESPCLY WARMER WTRS OFF OBX. EXPECT GOOD SURGE
OF NW WINDS WITH FROPA THIS AFTN WITH STRONG CAA AND GOOD PRES
RISES...POSS GUSTS TO GALE FORCE ALL AREAS AFTER FROPA INTO THE
EVENING. WINDS AND SEAS DIMINISH QUICKLY FRI AS HIGH PRES BUILDS IN.
NO FLAGS FRI NIGHT THROUGH MOST OF SUN AS HIGH MOVES OFFSHR SAT AND
ANOTHER FRONT CROSSES SUN. INCREASE IN N WINDS MAY LEAD TO SCA
CONDITIONS CNTRL/NRN WTRS LATE SUN INTO MON.
.RIP CURRENTS...
STRONG PARALLEL TO ONSHORE WINDS EARLY IN THE DAY WILL BRING A HIGH
RISK OF RIP CURRENTS ALONG BEACHES FROM CAPE HATTERAS S. LITTLE
IN THE WAY OF SWELLS OR TIDE INFLUENCE ALONG WITH OFFSHORE WINDS
WILL KEEP A LOW RISK OF RIP CURRENTS N OF CAPE HATTERAS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS
AFTERNOON FOR NCZ103-104.
MARINE...GALE WARNING FROM 11 AM THIS MORNING TO 1 AM EST FRIDAY FOR
AMZ130-135-150-152-154-156-158.
&&Hazardous weather outlook, Nov 15, 2:51 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 251 AM EST THU NOV 15 2007 NCZ029-044>047-079>081-090>094-160800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 251 AM EST THU NOV 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-160800- OUTER BANKS DARE-OUTER BANKS HYDE- 251 AM EST THU NOV 15 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE WILL ALSO BE A HIGH THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-160800- CARTERET-ONSLOW- 251 AM EST THU NOV 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A HIGH THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.